Thunderstorm Wind, Lawrence
- When
- August 24, 4:30 PM CST to 4:45 PM CST
- Where
- Lawrence County, Sumner
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 38.717, -87.850
Numerous power lines and trees were blown down.
1 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 24, 2:00 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT TUE AUG 24 2004 .DISCUSSION... MAIN FOCUS WILL BE ON PRECIPITATION...TEMPERATURES...AND POSSIBLE SEVERE WEATHER/HEAVY RAINFALL FOR TONIGHT INTO WEDNESDAY. LATEST SURFACE ANALYSIS PLACES SURFACE LOW ACROSS SOUTHERN CANADA AND ANOTHER SFC LOW ACROSS CENTRAL PLAINS STATES. SURFACE WARM FRONT WAS ACROSS UPPER MIDWEST SOUTHEAST INTO NORTH CENTRAL ILLINOIS. A SFC COLD FRONT WAS ACROSS EASTERN PLAINS STATES. A SFC BOUNDARY WAS ACROSS MISSOURI. LATEST 1815Z VISIBLE SATELLITE PLACES PLENTY OF CLOUDS ACROSS LAKE MICHIGAN SOUTHWEST INTO MISSOURI. LATEST 1815Z WATER VAPOR IMAGE PLACES SHORT/WAVE ACROSS WEST CENTRAL ILLINOIS. ADDITIONAL SHORT/WAVES WERE ACROSS NORTHERN AND CENTRAL PLAINS STATES. LATEST 1817Z KILX RADAR PLACES SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH AND EAST OF OF A CUBA TO BLOOMINGTON LINE. LATEST 1818Z KLSX RADAR INDICATES NUMEROUS THUNDERSTORMS ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS. MODEL CONFIDENCE IS LOW AT THIS TIME AND WILL LEAN MORE ON THE ETA SOLUTION. SHORT TERM...TONIGHT THROUGH FRIDAY... ETA PLACES H50 RIDGE ALONG EAST COAST WITH WEAK H50 TROF ACROSS MID MISSOURI BY 12Z WED. ETA THEN MAINTAINS H50 RIDGE ALONG EAST COAST WITH H50 TROF ACROSS UPPER MIDWEST SOUTH INTO LOWER MISSISSIPPI VALLEY REGION. ANOTHER H50 TROF WAS ACROSS NORTHERN PLAINS STATES BY 12Z THU. ETA MAINTAINS SURFACE LOW ACROSS PLAINS STATES WITH A SFC WARM FRONT ACROSS MID MISSOURI VALLEY BY 12Z WED. ETA STRENGTHENS SURFACE LOW AND MOVES IT NORTH ACROSS SOUTHERN CANADA/NORTHERN PLAINS STATES...WITH A SFC WARM FRONT ACROSS UPPER MIDWEST INTO NORTHERN GREAT LAKES REGION AND A SFC COLD FRONT ACROSS PLAINS STATES BY 12Z THU. TIME/HEIGHT CROSS SECTIONS INDICATES HIGH LOW AND MID LEVEL RH THROUGH 12Z WED...WITH HIGH RH AT ALL LEVELS FROM 12Z WED-12Z THU. 310K ISENTROPIC SFC INDICATES RETURNS DECENT LIFT AND COND PRES DEF ACROSS CWA BY 12Z WED-06Z THU. THEN 310K ISENTROPIC SFC INDICATES COND PRES DEF AWAY FROM CWA FROM 18Z THU-00Z FRI. ETA PLACES +18C TO +19C 850MB TEMPS BY 12Z WED...THEN 850MB TEMPS INCREASE TO +18C TO +22C BY 12Z THU. MODEL SOUNDING DATA INDICATES DECENT INSTABILITY WITH LI/S -5 TO -6 AND CAPES 1-2K THROUGH WEDNESDAY. ETA PLACES SOME WEAK 250MB DIVERGENCE ACROSS THE REGION THROUGH 06Z WED...THEN DECENT 250MB DIVERGENCE IS ACROSS WESTERN ILLINOIS BY 12Z WED AND GOOD 250MB DIVERGENCE IS ACROSS ENTIRE REGION BY 18Z WED. THEN WEAK 250MB DIVERGENCE REMAINS ACROSS THE REGION FROM 00Z THU-12Z THU. WILL MONITOR LATEST RADAR TRENDS FOR ANY LAST MINUTE CHANGES FOR TONIGHT. WILL LEAN ON COOLER TEMPS FOR TONIGHT AND ON WEDNESDAY. LONG TERM...SATURDAY THROUGH TUESDAY... WILL GO WITH MODEL ENSEMBLES AT THIS TIME. MODELS CONTINUE TO MOVE A WAVE ALONG THE FRONT ON SATURDAY AND PUSH THE FRONT SOUTH LATE SATURDAY INTO SUNDAY. WILL CONTINUE A DRY FORECAST FOR MONDAY/TUESDAY AS HIGH PRESSURE BUILDS IN. TEMPERATURES WILL REMAIN NORMAL BEHIND THE FRONT AS UPPER LEVEL FLOW IS MORE ZONAL. ...THANKS FOR COORDINATION STL... && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1119 AM CDT TUE AUG 24 2004 ILZ027>029-036-037-040>042-047>051-251100- CASS-FULTON-KNOX-LOGAN-MASON-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER- SCOTT-STARK-TAZEWELL- INCLUDING THE CITIES OF...GALESBURG...HAVANA...JACKSONVILLE... LINCOLN...PEORIA AND SPRINGFIELD 1119 AM CDT TUE AUG 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WARM FRONT WILL CONTINUE TO LIFT ACROSS THE MIDWEST THIS AFTERNOON. THIS WILL BEING THUNDERSTORMS TO CENTRAL ILLINOIS THIS AFTERNOON AND THIS EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...ANOTHER COMPLEX OF STORMS WILL DEVELOP OVERNIGHT AND MOVE INTO THE AREA TOWARD MORNING. SOME OF THESE STORMS COULD BECOME SEVERE...WEST OF A PEORIA TO SPRINGFIELD LINE. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL WEAK DISTURBANCES WILL MOVE ACROSS ILLINOIS WEDNESDAY THROUGH WEDNESDAY NIGHT...BRINGING MORE THUNDERSTORMS TO THE REGION. A COLD FRONT WILL MOVE INTO THE REGION OVER THE WEEKEND...BRINGING ANOTHER ROUND OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TOWARD THE MORNING HOURS. ILZ030-031-038-043>046-052>057-061>063-066>068-071>073-251100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MARSHALL-MCLEAN- MOULTRIE-PIATT-RICHLAND-SHELBY-VERMILION-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...LAWRENCEVILLE...MATTOON...PEORIA... SHELBYVILLE AND TAYLORVILLE 1119 AM CDT TUE AUG 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WARM FRONT WILL CONTINUE TO LIFT ACROSS THE MIDWEST THIS AFTERNOON. THIS WILL BEING THUNDERSTORMS TO CENTRAL ILLINOIS THIS AFTERNOON AND THIS EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL WEAK DISTURBANCES WILL MOVE ACROSS ILLINOIS WEDNESDAY THROUGH WEDNESDAY NIGHT...BRINGING MORE THUNDERSTORMS TO THE REGION. A COLD FRONT WILL MOVE INTO THE REGION OVER THE WEEKEND...BRINGING ANOTHER ROUND OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. AUTEN
The Evansville,IN radar (KVWX), 52 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Numerous power lines and trees were blown down.
Very heavy rain fell on already saturated ground causing street flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419267, 5419266.